Skip to main content
Article thumbnail
Location of Repository

Previous Up Next Article Citations From References: 23 From Reviews: 0

By Shigeki (j-nigats) Rao and Steiner Wolfgang (a-tuwn-g

Abstract

A certain finiteness property of Pisot number systems. (English summary) J. Number Theory 107 (2004), no. 1, 135–160. For a real number β> 1, define a map Tβ on [0, 1) by x ↦ → βx − ⌊βx⌋. For any x ∈ [0, 1), the sequence of integers xi = ⌊βT i−1 β (x) ⌋ (i = 1, 2,...) gives the greedy expansion x = ∑∞ −i i=1 xiβ of x, and, with suitable modification, leads to the β-expansion of x for any x> 0. Denoting by Fin(β) the set of x> 0 having a finite β-expansion and by Z[1/β]�0 the nonnegative elements of Z[1/β], the authors study what they call the weak finiteness property (W) of β: (W) For any x ∈ Z[1/β]�0 and any ε> 0 there exist y, z ∈ Fin(β) such that x = y − z and z < ε. They prove that if β has property (W) then it must be either a Pisot number or a Salem number. They exhibit some families of Pisot numbers having property (W). One such family is the set of cubic Pisot units. They are unable to find any Salem numbers having property (W), and it seems t

Year: 2013
OAI identifier: oai:CiteSeerX.psu:10.1.1.352.2546
Provided by: CiteSeerX
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://citeseerx.ist.psu.edu/v... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.